MAUDE Adverse Event Report: MEDELA LLC SONATA PUMP W/FLEX SINGLE 1CT EN FR ES; PUMP, BREAST, POWERED

MEDELA LLC SONATA PUMP W/FLEX SINGLE 1CT EN FR ES; PUMP, BREAST, POWERED
Model Number 101037319
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer was sent a replacement pump and parts, the return of her original pump and parts was requested for testing/evaluation.In follow up with a complaint handler on (b)(6) 2023, the customer indicated that she developed mastitis on (b)(6) 2023 and was prescribed an dicloxacillin.She indicated that the replacement pump was working without issue and her mastitis was resolved.The device was returned with the customer's transformer and was evaluated on (b)(6)2023.The device was tested with a lab transformer and the customer's transformer and the issue of no power was reproduced.In the evaluation it was discovered that the power board harness was loose/detached from the main board.Once the power board harness was re attached the pump powered on successfully.Based on the results of our internal investigation (reference number ca11-001),it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On 2/13/23, the customer alleged to medela llc while using her sonata breast pump it would not power on, the display would not show that the power cord was plugged in.The customer stated the pump ws droppped before the issue began.The customer also alleged that she developed mastitis and was prescribed antibiotics to treat it.

Brand Name
SONATA PUMP W/FLEX SINGLE 1CT EN FR ES
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer Contact
thomas cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key16477004
Report Number1419937-2023-00011
Device Sequence Number12624874
Product Code HGX
UDI-Device Identifier00020451367507
UDI-Public020451367507
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K161725
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101037319
Device Lot Number0000043916
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2023
Distributor Facility Aware Date02/13/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2023
Initial Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale